Not much of an update

by Anonymous

Two days off of Truvada and I’m still experiencing dizziness. What a drag.Though now that I’m off Truvada, I feel okay about taking ibuprofen again for the headaches, so at least I’ve got some relief in that realm. (I didn’t want to overtax my poor liver while I was on Truvada, so I didn’t even take ibuprofen for the headaches.)

To add insult to injury, I’ve developed a yeast infection. My poor vagina just can’t catch a break these days. They gave me Diflucan (Fluconazole) in the emergency room but I guess I should have waited before taking it. Diflucan is an anti-yeast medication that they gave me as a “courtesy” (that I paid for, naturally) for all the antibiotics they gave me that evening. (Antibiotics can cause yeast infections because they offset the “delicate balance” of our body chemistry, particularly for women. *ahem*)

I don’t know why I’m developing a yeast infection now, but I suppose that “stress” is just as likely a culprit as antibiotics. Plus, I did indulge in a few cupcakes last week and I usually don’t eat or drink much in the way of sugar. Also, I’ve been consuming caffeine like it’s going out of style due to the “tiredness” caused by the Truvada. All of these are believed to potentially contribute to candidiasis. The yeast infection probably wasn’t the direct result of the Truvada course, as that was an antiviral and not an antibiotic, just something that happened coincidentally. Besides, I tried Googling “yeast infection” + “Truvada” and found no correlation.This is not to say that the excessive caffeine consumption, increased stress levels, and deciding that I deserved to treat myself with cupcakes weren’t entirely unrelated to the crazy side effects caused by Truvada, but I may have inadvertently created my own perfect storm. Ouch.

Mentioning Diflucan reminds me that I intend to write a blog post on what drugs and tests I was given in the emergency room versus the tests and drugs I should have been given. I will do that soon.

In other news, the second hep B shot went off without a hitch. I am now wondering if the E.R. nurse wasn’t just kidding about the “nice” needle versus the “big” needle because the shot she gave me- I felt that sucker. However, the professional “shot giver person” at Kaiser put her vaccine administering skills to shame. I’m sure he has some sort of professional title, but I don’t know what to call the person who only administers injections, “Inoculation Administration Specialist”, or something nondescript and institutional like “Medical Aide Class VIII”? I’m going to go with “shot giver person” because frankly, that’s all he does and I don’t know his actual title. Anyway, he is honestly the Michelangelo of shot giver people. I was nervous because I remembered the sting of the first hepatitis shot in the E.R., but this felt more akin to a mosquito bite and he slapped the band-aid on me before I even knew it was over and done. He deserves the Academy Award of Shots. That’s a good thing too, as I’ll be seeing him again in five months for the third and final hep B shot.

Advertisements